You are not currently logged in.
Access JSTOR through your library or other institution:
Group-Sequential Analysis Incorporating Covariate Information
Christopher Jennison and Bruce W. Turnbull
Journal of the American Statistical Association
Vol. 92, No. 440 (Dec., 1997), pp. 1330-1341
Stable URL: http://www.jstor.org/stable/2965403
Page Count: 12
Preview not available
In this article we survey existing results concerning the joint distribution of the sequence of estimates of the parameter vector when a model is fitted to accumulating data and provide a unified theory that explains the "independent increments" structure commonly seen in group-sequential test statistics. Our theory covers normal linear models, including the case of correlated observations, and asymptotic results extend to generalized linear models and the proportional hazards regression model for survival data. The asymptotic results are derived using standard methods for the nonsequential case, and they hold as long as these nonsequential techniques are applicable at each individual analysis. In all cases, the joint distribution of the sequence of parameter estimates has the same form, exactly or asymptotically, as that of the sequence of means of an increasing number of independent, identically distributed normal variables. Thus our results provide the formal basis for extending the scope of standard group-sequential methods to a wide range of problems.
Journal of the American Statistical Association © 1997 American Statistical Association